IDEAS home Printed from https://ideas.repec.org/a/ier/iecrev/v39y1998i3p623-34.html
   My bibliography  Save this article

Some Envelope Theorems for Integer and Discrete Choice Variables

Author

Listed:
  • Sah, Raaj
  • Zhao, Jingang

Abstract

The envelope theorem is a genuine workhorse of economic analysis. Typically, this theorem requires that the choice variables be continuous. This paper derives envelope theorems, previously unavailable in the literature, for use with integer and discrete choice variables. The authors' results, which are intuitive, thus make it possible to use the envelope theorem in a variety of analyses in which the natural description of choice variables is not continuous. Among such choice variables are the number of projects, plants, and a couple's children, as well as binary (yes-no) choices such as labor-force participation, home ownership, and migration. Copyright 1998 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Suggested Citation

  • Sah, Raaj & Zhao, Jingang, 1998. "Some Envelope Theorems for Integer and Discrete Choice Variables," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 39(3), pages 623-634, August.
  • Handle: RePEc:ier:iecrev:v:39:y:1998:i:3:p:623-34
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Matthew Potts & Jeffrey Vincent, 2008. "Spatial distribution of species populations, relative economic values, and the optimal size and number of reserves," Environmental & Resource Economics, Springer;European Association of Environmental and Resource Economists, vol. 39(2), pages 91-112, February.
    2. Park, Timothy A. & Florkowski, Wojciech J., 2003. "Selection of Peach Varieties and the Role of Quality Attributes," Journal of Agricultural and Resource Economics, Western Agricultural Economics Association, vol. 28(01), April.
    3. O'Callaghan, Patrick, 2016. "Parametric continuity from preferences when the topology is weak and actions are discrete," MPRA Paper 72356, University Library of Munich, Germany.
    4. Guo, Christopher & Costello, Christopher, 2013. "The value of adaption: Climate change and timberland management," Journal of Environmental Economics and Management, Elsevier, vol. 65(3), pages 452-468.
    5. Yuntong Wang, 2014. "Envelope Theorem without Differentiability," Working Papers 1404, University of Windsor, Department of Economics.
    6. O'Callaghan, Patrick, 2016. "Minimal conditions for parametric continuity and stable policy in extreme settings," MPRA Paper 70989, University Library of Munich, Germany.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:39:y:1998:i:3:p:623-34. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (). General contact details of provider: http://edirc.repec.org/data/deupaus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.